Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 20, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 13, 2001, 2:18 AM CST for Clay County, Tennessee. It was in force for 12 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 13, 2001, 2:18 AM CST (08:18 UTC)
- Expired
- Mar 13, 2001, 2:30 AM CST
- In force
- 12 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Clay County, TN
The radar
The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 2:25 AM CST | Hail 0.75 | Celina, TN | Dime size hail was reported at Watson's Market, just south of the Kentucky border. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 130819 SVRBNA TNC027-130830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 218 AM CST TUE MAR 13 2001 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLAY COUNTY IN TENNESSEE * UNTIL 230 AM CST * AT 209 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTH CENTRAL CLAY COUNTY...OR ABOUT 4 MILES NORTHWEST OF CELINA...MOVING EAST AT 45 MPH. DAMAGING WINDS AND HAIL WITH HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 8:15 PM CST, 6 hours 3 minutes earlier.
Area forecast discussion, Mar 12, 8:15 PM CST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 815 PM CST MON MAR 12 2001 CURRENTLY...COLD FRONT NEAR CGI-LIT-SHV LINE AND PUSING EWARD. LINE OF TSTMS HAS FORMED ON LEADING EDGE...WITH MORE EXPLOSIVE DEVELOPMENT ACROSS NE AR IN AREA OF BETTER INSTABILITY AND LOW-LEVEL CONVERGENCE. NEWEST VARIOUS DATA WOULD SUGGEST THAT THIS LINE MAY WEAKEN AS IT MOVES INTO THE CWA BUT SHOULD HAVE NO TROUBLE HOLDING TOGETHER. FAVORABLE AREA OF ENHANCED VERTICAL MOTION FROM JET COUPLET EXPECTED TO ACCOMPANY COLD FRONT ACROSS THE AREA 06Z-12Z... ALTHOUGH AIRMASS PROGGD TO BE LITTLE MORE STABLE. FEW WARNINGS COMING OUT OF MEM-PAH BUT WILL LEAVE MENTION OF SEVERE OUT OF ZONES EAT THIS TIME. GENERALLY...ONGOING FORECAST IN LINE BUT WILL MAKE A FEW CHANGES TO POPS...MAINLY NERN ZONES...AND WORDING. 07 .BNA...NONE.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.